Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 201, NWS Midland/Odessa, TX

June 9, 2009Glasscock County, Howard County, Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 9, 2009, 6:51 PM CDT for Glasscock County, Howard County, Midland County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2009, 6:51 PM CDT (23:51 UTC)
Expired
Jun 9, 2009, 7:45 PM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Glasscock County, TX, Howard County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 57 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:12 PM CDTTSTM WND DMG3 W Garden City, TXESTIMATED 60 MPH WIND PICKED UP A BUMPER PULL CAMPER TRAILER AT STATE HIGHWAY 158 AND COUNTRY ROAD 125, 3 MILES WEST OF GARDEN CITY.
Jun 9, 7:12 PM CDTHAIL 1.253 W Garden City, TXQUARTER TO HALF DOLLAR SIZE HAIL REPORTED AT THE INTERSECTION OF STATE HIGHWAY 158 AND COUNTY ROAD 125, 3 MILES WEST OF GARDEN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 092351
SVRMAF
TXC173-227-329-100045-
/O.NEW.KMAF.SV.W.0201.090609T2351Z-090610T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOWARD COUNTY IN WEST TEXAS...
  GLASSCOCK COUNTY IN WEST TEXAS...
  EAST CENTRAL MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 745 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 22
  MILES WEST OF GARDEN CITY...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  GARDEN CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3177 10127 3169 10184 3177 10190 3209 10174
      3209 10169 3216 10170 3234 10161 3239 10126
TIME...MOT...LOC 2350Z 228DEG 18KT 3177 10182

$$
2 follow-up statements
000 
WWUS54 KMAF 100005
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT TUE JUN 9 2009

TXC329-100014-
/O.CAN.KMAF.SV.W.0201.000000T0000Z-090610T0045Z/
MIDLAND TX-
705 PM CDT TUE JUN 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDLAND COUNTY IS
CANCELLED...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED. 

LAT...LON 3177 10127 3180 10172 3234 10161 3239 10126
TIME...MOT...LOC 0004Z 234DEG 21KT 3187 10161

$$

TXC173-227-100045-
/O.CON.KMAF.SV.W.0201.000000T0000Z-090610T0045Z/
HOWARD TX-GLASSCOCK TX-
705 PM CDT TUE JUN 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN GLASSCOCK AND CENTRAL HOWARD COUNTIES...

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8
MILES WEST OF GARDEN CITY...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...GARDEN
CITY...LEES AND FORSAN.

LAT...LON 3177 10127 3180 10172 3234 10161 3239 10126
TIME...MOT...LOC 0004Z 234DEG 21KT 3187 10161

$$
000 
WWUS54 KMAF 100019
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
719 PM CDT TUE JUN 9 2009

TXC173-227-100045-
/O.CON.KMAF.SV.W.0201.000000T0000Z-090610T0045Z/
HOWARD TX-GLASSCOCK TX-
719 PM CDT TUE JUN 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN GLASSCOCK AND SOUTH CENTRAL HOWARD COUNTIES...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF LEES...OR ABOUT 9 MILES NORTH OF GARDEN CITY...
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FORSAN.

LAT...LON 3186 10128 3188 10164 3199 10160 3226 10127
TIME...MOT...LOC 0019Z 233DEG 33KT 3199 10143

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:28 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 9, 6:28 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
628 PM CDT TUE JUN 9 2009

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

LATEST SFC ANALYSIS SHOWS A DRYLINE EXTENDING FROM NEAR
KGGS-KBPG-KFST-THE CHISOS BASIN...W/A COUPLE OF SUPERCELLS RIDING
THIS FEATURE.  EXPECT THESE TO PERSIST AT LEAST THRU
06Z...ESPECIALLY AT KMAF AND KFST.  OTHERWISE...NO MAJOR AVIATION
CONCERNS.  FORECAST SOUNDINGS INDICATE ALL TERMINALS REACHING
CONVECTIVE TEMPS AT VARYING TIMES WEDNESDAY...W/CU HEIGHTS VARIABLE
AS WELL...SO VFR CONDITIONS ALL TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 216 PM CDT TUE JUN 9 2009/

DISCUSSION...
WATER VAPOR INDICATES WELL ESTABLISHED SW MID LEVEL FLOW WITH AN
ABUNDANCE OF MAINLY HIGH CLOUDS. SATELLITE ALSO INDICATES WELL
DEFINED SHRTWV TROF IN SRN CALIF AND OFF THE BAJA COAST. MORE
DIFFICULT TO DISCERN SHRTWV TROF/S ACRS NRN MEXICO AND TRANS PECOS
REGION. STILL MSTR IS FARTHER W TODAY AND MODELS IN AGREEMENT THAT
THERE IS A SHRTWV TROF IN SW FLOW (WHICH IT HAS FOR SEVERAL DAYS).
ATTP CONCEPTUALIZE TSTMS DEVELOPING ACRS PECOS/BREWSTER COUNTIES
MOVING NEWD PUSHING OUTFLOW BOUNDARIES NWD INCREASING POTENTIAL
FOR DEVELOPMENT ACRS PB. SEVERE CONCERNS ARE STILL THERE WITH
NOTED SUFFICIENT SHEAR. GFS OPTIMISTIC IN DEVELOPING PRECIP BUT IS
PROBABLY OVERDONE...NONETHELESS LOCATION LOOKS REASONABLE.
AFOREMENTIONED BAJA/CALIF SHRTWV TROF/S WILL GET ABSORBED INTO SW
FLOW AND MOVE ACRS AZ/NM WED PASSING WELL TO THE N OF CWFA. STILL
ASSOCD MID LEVEL TROF AXIS WILL MOVE E ACRS CWFA AND INSTABILITY
WITHIN THIS TROF ENUF TO GENERATE MORNING -SHRA ACRS SRN HALF OF
NM AND EXPECT TO SEE ISOLD/SCT -SHRA ACRS SE NM WED MORNING. AS
SHRTWV TROF MOVES E FORCING FOR DRY AIR TO PUSH E WILL RETURN AND
DRYLINE WILL BE FAVORED TO SET-UP ACRS ERN CWFA WED PM. STORMS
WILL HAVE CHANCE TO RE-DEVELOP IN THE AFTERNOON ALONG DRYLINE AS
MID LEVEL SPEED PASSES OVERHEAD. MET GUIDANCE HAS BEEN PERSISTENT
WITH 30 POPS AT MAF WED PM AND WILL START TO TREND POPS UP
SLIGHTLY. PRESENCE OF LOW LEVEL MSTR WILL CONTINUE TO KEEP HIGH
TEMPS IN CHECK WED WITH ONLY A FEW 100 DEGREE READINGS ALONG
PECOS/RIO GRANDE RIVERS. DRY AIR WILL PUSH FARTHER E THUR AS MID
LEVEL FLOW VEERS. 85H TEMPS OF 28-29 SUGGEST TEMPS WILL WARM A FEW
DEGREES...U90S CNTRL PB/L100S WRN PB. IT WILL BE GUSTY IN GDP MTNS
WITH 25KTS AT 7H. BROAD MID LEVEL RIDGING COURTESY OF SUBTROPICAL
RIDGE AND DRY AIR EXPANDING EWD INDICATES SLIGHT WARMING FRI. SAT
STILL LOOKS TO SEE MORE SUBSTANTIAL WARMING WITH 85H TEMPS 30-33C.
MID LEVEL FLOW A LITTLE MORE SW SUNDAY SO MSTR SHOULD BE A LITTLE
HIER AT LEAST IN THE E...85H THERMAL RIDGE AXIS WILL MOVE W
SOME...SO FEW DEGREES COOLING ACRS ERN HALF OF PB WITH LITTLE
CHANGE OR HOTTER ACRS TRANS PECOS/SE NM. ANOTHER MID LEVEL TROF
MOVES ONTO W COAST BY MONDAY SO SW MID LEVEL FLOW WILL CONTINUE
MON/TUE WITH NARROW HIGH AMPLITUDE 85H THERMAL RIDGE FAVORED TO BE
POSITIONED ACRS UPPER TRANS PECOS/WRN PB/SE NM. 7H TEMPS FRI-TUE
14-16C...HOT.

FIRE WEATHER...
NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
THROUGH MID-WEEK ACROSS PORTIONS OF THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS. THE NEXT COUPLE DAYS WILL BE MARKED BY
AN EASTWARD MOVING DRYLINE THROUGH THE DAY WITH A RETREATING DRYLINE
AT NIGHT. BEHIND THE DRYLINE...VERY DRY CONDITIONS CAN BE EXPECTED
WITH AFTERNOON MINIMUM RH LEVELS FALLING INTO THE LOWER TEENS TO
SINGLE DIGITS. 20 FOOT WINDS WILL INCREASE BY WEDNESDAY
MORNING/AFTERNOON AS AN UPPER-LEVEL DISTURBANCE PASSES TO THE NORTH.
FORECAST SOUNDINGS FROM ACROSS THE REGION INDICATE UNSTABLE LOW TO
MID-LEVEL CONDITIONS WHICH WILL ALLOW STRONGER WINDS ALOFT TO MIX
TO THE SURFACE. AFTERNOON 20 FOOT WINDS ACROSS THE GUADALUPE
MOUNTAINS WILL LIKELY REACH INTO THE 15 TO 25 MPH RANGE...WITH
HIGHER GUSTS POSSIBLE. MEANWHILE...20 FOOT WINDS OF 10 TO 20 MPH
WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A RED FLAG
WARNING MAY BE NEEDED FOR WEDNESDAY AFTERNOON PENDING THE ARRIVAL OF
ADDITIONAL MODEL GUIDANCE. SIMILAR CONDITIONS CAN BE EXPECTED ACROSS
THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS ON THURSDAY
AS A FRONTAL BOUNDARY/LOW PRESSURE CENTER SAG SOUTH TOWARDS THE
REGION. RH RECOVERY TONIGHT WILL REBOUND INTO THE GOOD CATEGORY
ACROSS THE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS HOWEVER ONLY
POOR TO FAIR RH RECOVERY CAN BE EXPECTED WEDNESDAY NIGHT AS THE
DRYLINE REMAINS EAST CUTTING OFF THE RETURN OF LOW-LEVEL MOISTURE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44
Hazardous weather outlook, Jun 9, 1:48 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
148 PM CDT TUE JUN 9 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
148 PM CDT TUE JUN 9 2009 /1248 PM MDT TUE JUN 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING ACROSS THE CENTRAL AND EASTERN
PERMIAN BASIN...AS WELL AS THE LOWER TRANS PECOS AND BIG BEND
AREAS. A DRYLINE WILL CONTINUE NUDGING EASTWARD THIS AFTERNOON
INTO A MODERATELY UNSTABLE AIRMASS. THIS IN COMBINATION WITH
MODERATE LEVELS OF SHEAR ALOFT WILL ALLOW SOME STORMS TO REACH
SEVERE LIMITS. IT CURRENTLY APPEARS THE GREATEST THREATS WILL BE
LARGE HAIL IN EXCESS OF 1 INCH ALONG WITH WIND SPEEDS GREATER THAN
60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY
ACROSS THE STOCKTON PLATEAU AND LOWER TRANS PECOS AREAS. HEAVY
RAINFALL WILL ALSO BE POSSIBLE WITH ANY STORMS THAT DEVELOP.
THUNDERSTORM ACTIVITY MAY CONTINUE INTO THE EARLY EVENING BEFORE
DIMINISHING LATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY AFTERNOON ACROSS THE CENTRAL AND EASTERN PERMIAN
BASIN...AS WELL AS THE LOWER TRANS PECOS TO INCLUDE THE STOCKTON
PLATEAU. AN UPPER LEVEL DISTURBANCE WILL PASS TO THE NORTH OF THE
AREA WHICH WILL HELP PUSH THE SURFACE DRYLINE EAST ONCE AGAIN.
MODERATE LEVELS OF INSTABILITY ALONG WITH STRONG WINDS ALOFT IN
ASSOCIATION WITH THE PASSING UPPER DISTURBANCE WILL AGAIN ALLOW
STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AGAIN
BEING THE MAIN THREATS. THUNDERSTORM ACTIVITY WILL CONTINUE INTO
THE EVENING HOURS BEFORE DISSIPATING BY MIDNIGHT.

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE BOTH
WEDNESDAY AND THURSDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS
AND PLAINS OF SOUTHEAST NEW MEXICO. IF PLANS CALL FOR OUTSIDE
ACTIVITIES...ALL EFFORTS SHOULD BE MADE TO PREVENT ACCIDENTAL FIRE
STARTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 9, 2:38 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT TUE JUN 9 2009

TXZ080-081-092045-
BIG BEND AREA-MARFA PLATEAU-
238 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PRESIDIO AND WEST
CENTRAL BREWSTER COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER
COUNTY ALONG THE PRESIDIO COUNTY LINE AT 238 PM CDT...MOVING
NORTHEAST AT 25 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 9, 3:47 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 E ALPINE              30.36N 103.65W
06/09/2009  E0.88 INCH       BREWSTER           TX   PUBLIC

            NICKEL SIZE HAIL REPORTED 1 MILE EAST OF ALPINE.

&&

CHRIS.DANIELS
Local storm report, Jun 9, 4:03 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             8 SSE ALPINE            30.26N 103.61W
06/09/2009  E0.88 INCH       BREWSTER           TX   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL 8 SSE OF ALPINE.

&&

CHRIS.DANIELS
Special weather statement, Jun 9, 4:49 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
449 PM CDT TUE JUN 9 2009

TXZ075-092215-
PECOS-
449 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.

AT 446 PM CDT....A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF
MARBLES AND GUSTY WINDS NEAR 50 MPH WAS LOCATED OVER SOUTH CENTRAL
PECOS COUNTY ALONG US 385 ABOUT 25 MILES SOUTH OF FORT STOCKTON
...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 9, 6:26 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 PM CDT TUE JUN 9 2009

TXZ061-062-100000-
ECTOR-MIDLAND-
626 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR AND MIDLAND
COUNTIES.

STRONG WINDS TO 55 MPH ARE MOVING ACROSS MIDLAND AND ODESSA. THESE
WINDS ARE OUTFLOW FROM SHOWERS AND THUNDERSTORMS SOUTHEAST OF THE
TWO CITIES.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:21 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry24 min
Jun 8, 7:39 PM CDTSevere Thunderstorm WarningMAFScurry46 min
Jun 9, 2:54 PM CDTSevere Thunderstorm WarningMAFBrewster66 min
Jun 9, 2:56 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis64 min
Jun 9, 3:32 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio58 min
Jun 9, 3:56 PM CDTSevere Thunderstorm WarningMAFBrewster45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.